MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M006192132090
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The returned polaris ultra ureteral stent was analyzed, and a visual evaluation noted that the distal tip was in good condition and the guidewire shrink sleeve was detached and the ptfe coating was peeled in several sections.No other issues with the device were noted.The reported event was not confirmed.Based on the product analysis, the issue was noted prior to the procedure, the device was inspected in dimension and it showed the outer diameters were within specifications.It is likely that the problems observed on the sensor wire device were caused due to interaction with the stent when it was being prepared or also the handling/manipulation of the guidewire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra ureteral stent kit was used during a procedure, performed on (b)(6) 2021.According to the complainant, during preparation, the tip of the guidewire was detached/separated.The procedure was completed with another polaris ultra stent kit.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of shrink sleeve detached/separated.Please see block h10 for full investigation details.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11165340
Report Number3005099803-2021-00054
Device Sequence Number897288
Product Code FAD
UDI-Device Identifier08714729124436
UDI-Public08714729124436
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006192132090
Device Catalogue Number192-132-09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/21/2020
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1